MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU, STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU, STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38491
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event as initially reported to customer relations: a patient of undisclosed gender and age underwent a lower extremity angiogram in which the zilber ptx 35 drug-eluting stent, was used.The physician tried to deploy the stent and it broke.
 
Additional Manufacturer Narrative
Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Device evaluation 1 unit of lot c2216604 of zisv6-35-125-7-140-ptx was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 09 february 2026.Observations from the lab evaluation were as follows; device returned with red safety button in deployed position.Device returned with wire guide still in place.Diameter of wire guide measured to be 0.014 inch.Catheter observed to be severely distorted/twisted directly below strain relief.Bent/kinked wire protruding through outer sheath directly below strain relief.Crinkling/bunching observed approx.21.5cms to 38.5ms from white distal tip.Attempted to remove wire guide from the device but unable to be removed.Unable to flush the device due to the inability to remove the wire guide.Unable to deploy the stent due to damage to catheter and wire directly below strain relief previously noted.The reported failure was observed.Three attempts were made to request answers for additional information.To date no reply has been received.If a reply is received in the future, then the file will be updated accordingly.Through the investigation it was clarified that this stent was deployed in the superficial femoral artery which is on label.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: the ¿precautions¿ section of the instructions for use (ifu0118), which accompanies this device instructs the user "a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system" there is evidence to suggest that the customer did not follow the instructions for use in relation to the size of the wire guide used (ifu0118).Clinical image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could be attributed to use error.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.From the lab evaluation of the returned complaint device, it is known that a 0.014¿ wire guide was used.Using a 0.014¿ wire guide would have meant insufficient support would have been provided to the thumbwheel device during advancement over the wire guide which in turn could have led to potential resistance and difficulty deploying the stent.This could have increased mechanical stress during device navigation and deployment which would cause excessive bending, strain, and deformation of the delivery system, leading to the different issues observed during the lab evaluation.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental correction report is being submitted following a review of this complaint file on (b)(6) 2026 to capture the investigation conclusions.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU, STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key24159857
Report Number3001845648-2026-00036
Device Sequence Number8993731
Product Code NIU
UDI-Device Identifier10827002384917
UDI-Public(01)10827002384917(17)260821(10)C2216604
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100022/S026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2026
Device Model NumberG38491
Device Catalogue NumberZISV6-35-125-7-140-PTX
Device Lot NumberC2216604
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/08/2026
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown